MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381437
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter needle puncture through the catheter.  the following information was provided by the initial reporter: i received another iv catheter with a similar issue.This issue was noticed after use.No harm to the patient that we're aware of.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary our quality engineer inspected the sample and photograph submitted for evaluation.Bd received one used 20g x 1.88in.Insyte autoguard unit from lot number 1300906.Additionally, one photo was received for investigation.The photo shows a view of the returned catheter with the needle piercing the catheter tubing.Blood residue can be seen inside the catheter tubing.The returned sample was received with the needle retracted.The catheter was microscopically inspected, and a v-shaped tear was found near the location shown in the photo.The reported defect of needle through catheter was confirmed.As blood residue was present in the unit, it is likely that the clinician attempted venipuncture with the returned unit.If the defect originated during the manufacturing process, the device would have been received by the customer with the needle piercing through the catheter tubing making a venipuncture attempt unlikely.Since venipuncture was attempted, it is likely that the defect originated in the clinician environment during use.A needle spear through may occur in the clinician setting during tip adhesion break or during venipuncture if the needle is advanced at a wrong angle or if the needle is moved up and down the catheter tubing.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14602724
Report Number1710034-2022-00287
Device Sequence Number14721810
Product Code FOZ
UDI-Device Identifier30382903814375
UDI-Public30382903814375
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number381437
Device Catalogue Number381437
Device Lot Number1300906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown